Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 272, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 28, 2022, 7:54 PM CDT for Pittsburg County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2022, 7:54 PM CDT (00:54 UTC)
- Expired
- Jul 28, 2022, 8:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 133 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1546 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2469 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:49 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 28, 6:49 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 649 PM CDT Thu Jul 28 2022 ...New AVIATION... .SHORT TERM... (Through tonight ) Issued at 231 PM CDT Thu Jul 28 2022 A few left over light showers from this morning remain across northwest Arkansas this afternoon. These won't amount to much and will continue to weaken and push off to the east through the rest of the afternoon. Additional scattered thunderstorm development is likely near and south of a stalled surface boundary from about I-40 and south into southeast Oklahoma and west central Arkansas. Very weak shear will keep this activity of the "popcorn" variety and should keep any storm from becoming too strong, though a few locally strong downburst wind gusts will be possible. The boundary will remain draped from east central Oklahoma into northwest Arkansas through the evening hours where more focused thunderstorm development will be likely overnight as a modest low level jet kicks up, increasing ascent near and north of the surface boundary. Training of storms along the boundary will be likely through the overnight hours as the zone of ascent is forecast not to budge much during the timeframe. Very high precipitable water values will lead to locally heavy rainfall from multiple rounds of storms, especially across portions of east central Oklahoma into northwest Arkansas where upwards of 2-4 inches could fall in isolated locations. No flood watch will be issued with this package due to the prolonged dry period allowing for more runoff and soaking of what rain does fall. However, some localized areas of flash flooding will be possible, especially in urban areas, where the most rain falls. Bowlan && .LONG TERM... (Tomorrow through Thursday) Issued at 231 PM CDT Thu Jul 28 2022 Tomorrow will see more of a repeat of today, with morning showers and storms likely north of the boundary across northeast Oklahoma and northwest Arkansas. A zone of enhanced mid level flow could increase storm coverage during the morning hours across northeast Oklahoma before shifting off to the east by the afternoon. THe boundary should make slow progression to the south during the day tomorrow, focusing any afternoon/evening shower and storm activity a little further south than today. A stronger impulse is forecast to move across northern portions of the forecast area on Saturday, bringing more widespread chances of showers and storms and a heavy rain threat to northeast Oklahoma and northwest Arkansas. Scattered thunderstorms will also be possible across far southeast Oklahoma again near the boundary Saturday afternoon during the peak heating. Upper ridging begins to build back into the area on Sunday, causing rain chances to wane throughout the day Sunday with low end chances continuing into Monday morning before exiting. Early next week will see a return to warmer temperatures, with temps near 100 again expected by Tuesday and Wednesday. Kept temps a little lower than most guidance due to expected rainfall this weekend limiting the warmup potential. The center of the upper ridge looks to shift a little north and east heading into the latter part of next week, which could bring some more slight chances for scattered thunderstorms areawide. Bowlan && .AVIATION... (00Z TAFS) Issued at 649 PM CDT Thu Jul 28 2022 Latest surface analyses indicate the frontal boundary extends across east central Oklahoma and west central Arkansas. Indications continue that convection will increase in coverage this evening near this boundary where strong instability and persistent low level moisture convergence exists. Carried TEMPO groups FSM/MLC in the short term. Convection expands a bit further northward overnight and looks to impact other sites late tonight through Friday morning. Conditions will be VFR outside of TSRA, which will bring VSBY down to MVFR. There is a signal for MVFR ceilings BVO and nwrn AR sites late tonight into Friday morning. Conditions become VFR by Friday afternoon all sites, with another round of scattered TSRA. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 85 71 85 / 80 60 70 70 FSM 75 90 74 88 / 70 60 50 70 MLC 74 91 72 91 / 40 60 40 60 BVO 71 83 67 83 / 80 50 70 70 FYV 69 83 69 83 / 80 70 70 80 BYV 71 81 69 80 / 80 70 70 80 MKO 72 87 71 85 / 80 60 60 70 MIO 70 81 68 80 / 80 50 70 80 F10 72 88 71 88 / 70 50 50 60 HHW 77 95 74 94 / 10 60 20 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-070>076. AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029. && SHORT TERM...04 LONG TERM....04 AVIATION...69
Hazardous weather outlook, Jul 28, 4:52 PM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 452 PM CDT Thu Jul 28 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 PM CDT Thu Jul 28 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Primarily southeast of Interstate 44. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Late Evening. DANGEROUS HEAT. RISK...Elevated. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... Isolated to scattered thunderstorms will remain possible through the afternoon and into the evening hours mainly to the southeast of Interstate 44 near a frontal boundary. Localized strong to severe downburst winds will be possible, in addition to locally heavy rainfall. Additional storms are expected to develop late tonight and into early tomorrow morning, which may pose an additional heavy rainfall threat, especially to parts of northeast Oklahoma and northwest Arkansas. Hot and humid conditions continue across areas along and south of Interstate 40, where heat index values in the 105 to 110 degree range will continue into early evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. TUESDAY AND WEDNESDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Scattered to numerous showers and thunderstorms will continue Friday into the weekend, with northeast Oklahoma and northwest Arkansas seeing the greatest coverage of storms. Locally heavy rainfall will remain possible. Storm chances will end by early next week, with hot and humid weather returning. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 28, 3:30 PM CDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
330 PM CDT Thu Jul 28 2022
OKZ075-076-282115-
Latimer OK-Le Flore OK-
330 PM CDT Thu Jul 28 2022
...A strong thunderstorm will impact portions of eastern Latimer and
southwestern Le Flore Counties through 415 PM CDT...
At 330 PM CDT, Doppler radar indicated a strong thunderstorm over
Bengal, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Talihina... Red Oak...
Fanshawe... Whitesboro...
Talimena State Park... Bengal...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3468 9513 3484 9522 3505 9496 3468 9477
TIME...MOT...LOC 2030Z 232DEG 8KT 3482 9508
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
69Special weather statement, Jul 28, 7:11 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
711 PM CDT Thu Jul 28 2022
OKZ071-073>075-290100-
Haskell OK-Pittsburg OK-Latimer OK-McIntosh OK-
711 PM CDT Thu Jul 28 2022
...Strong thunderstorms will impact portions of southwestern
Haskell, southwestern McIntosh, northwestern Latimer and Pittsburg
Counties through 800 PM CDT...
At 710 PM CDT, Doppler radar indicated several strong thunderstorms
developing across northern Pittsburg County, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Mcalester... Krebs...
Quinton... Crowder...
Alderson... Canadian...
Indianola... Haywood...
Blocker... Robbers Cave State Park...
Arrowhead State Park... Mcalester Regional Airport...
Enterprise... Scipio...
Arpelar... Bache...
Featherston...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3505 9609 3506 9607 3509 9606 3512 9603
3512 9601 3515 9601 3515 9598 3518 9598
3531 9538 3495 9527 3482 9609
TIME...MOT...LOC 0010Z 249DEG 9KT 3510 9547
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:11 PM CDT | Special Weather Statement | TSA | Pittsburg | 49 min |
| Jul 28, 8:18 PM CDT | Special Weather Statement | TSA | Creek | 42 min |
| Jul 28, 8:49 PM CDT | Special Weather Statement | TSA | Haskell | 26 min |
| Jul 28, 9:01 PM CDT | Special Weather Statement | TSA | Creek | 44 min |
| Jul 28, 9:09 PM CDT | Special Weather Statement | TSA | Sequoyah | 36 min |
| Jul 28, 9:26 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 49 min |
| Jul 28, 9:36 PM CDT | Special Weather Statement | TSA | Delaware, Mayes, Rogers | 39 min |
| Jul 28, 9:57 PM CDT | Special Weather Statement | TSA | Muskogee | 48 min |
| Jul 28, 10:01 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 44 min |
| Jul 28, 10:04 PM CDT | Special Weather Statement | TSA | Sequoyah | 26 min |
| Jul 28, 10:26 PM CDT | Areal Flood Advisory | TSA | Tulsa | 3 hr |
| Jul 28, 10:31 PM CDT | Special Weather Statement | TSA | Tulsa | 44 min |
| Jul 28, 10:38 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 37 min |
| Jul 28, 10:40 PM CDT | Tornado Warning | TSA | Rogers, Wagoner | 21 min |
| Jul 28, 11:05 PM CDT | Special Weather Statement | TSA | Muskogee | 25 min |
| Jul 28, 11:18 PM CDT | Special Weather Statement | TSA | Rogers, Wagoner | 27 min |
| Jul 28, 11:23 PM CDT | Special Weather Statement | TSA | Adair | 37 min |
| Jul 29, 3:32 PM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
| Jul 29, 4:39 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| Jul 28, 9:33 PM CDT | Special Weather Statement | TSA | Sebastian | 27 min |
| Jul 28, 11:12 PM CDT | Special Weather Statement | TSA | Sebastian | 48 min |
| Jul 28, 11:57 PM CDT | Special Weather Statement | TSA | Madison | 33 min |
| Jul 29, 12:03 AM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 57 min |
| Jul 29, 12:34 AM CDT | Areal Flood Advisory | TSA | Franklin, Madison, Washington | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.